Childhood Diseases

Posted by: Re | 2009-02-03


1 year old, he scratches his penis.

will like to find out if is some allergy?

Expert's Reply



This is not usually due to an allergy. It is more likely to be due to a nappy rash or due to a candida infection. If he has had antibiotics recently then candida is very likely. Try changing the brand of nappy that he is using and also apply Bepanthen Cream to his penis and the nappy area. If he continues with the scratching after this please write to me again and I will assist you further.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

user comments


Posted by: NOCIRC-SA | 2009-02-03

You have not indicated whether your son is circumcised or not.

IF he is not then thanks (on his behalf) on you for keeping him intact.

Do not retract his FS to clean. The structure is designed to be self cleaning and does so every time your son urinates.

IF you have retracted, then the irritation may be due to a number of factors:
Caused by the retraction itself. As the FS is not ready for retraction yet (it may still be adhered to the glans) this can irritate the FS and / or the glans. Apply BactroBan or similar product to keep irritation under control and allow the skin to heal.

The cleaning product used during bathing could be causing a problem. Do not use soap or bubble bath as this can dry out the skin.
Clean with water, rinse thoroughly and dry thoroughly before rolling back the skin.
Use your hand to wash and not a facecloth or similar as the head and FS are very sensitive.

The nappy may also have an allergen, try changing brands.

Your washing powder and or softener may also be causing irritation. Try a different brand to see if this helps.

The barrier cream you are using may also be irritating him –  perhaps a different brand may not have the same effect.

Reply to NOCIRC-SA

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.